| Model Number |
SIGTRSB45AMT |
| Medical Device Problem Code |
Misfire (2532)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
01/26/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10.Concomitant products: sigtrsb60amt sigtrsb60amt 60mm med thk reinforced rel - (lot # n5h1378y); sigtrsb45amt sigtrsb45amt 45mm med thk reinforced rel - (lot # n5a1670y); sigphandle sig power sigphandle handle - (serial # unknown); sigadaptstnd sig power sigadaptstnd linear adapter - (serial # unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a gastrectomy, during a closure of the entry site for the gastrojejunostomy, when the first 60 mm reload was fired, the firing stopped partway.Afterwards, a 45 mm reload was used for follow-up, but the firing stopped partway as well.A second 45 mm reload was used again, but the same issue occurred.In the end, manual suturing was performed, including the part with the stopped staple.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the lock ring returned to the proper position.The reload was loaded into a representative pmv handle.The clamping mechanism was deformed.The interlock was overridden and the reload was applied to test media.All remaining staples were placed, and test media was transected.The reload interlock was tested and found to function properly.It was reported that the firing stopped partway.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when firing over tissue that is beyond the recommended thickness range.It can also happen when the firing handle has not been completely cycled.Cycle the instrument to confirm proper loading of the reload.To do so, squeeze the handle once to close the jaws of the reload.Push the black loop handle all of the way forward or pull back on the black return knob and confirm that the reload jaws open fully.A definitive root cause could not be determined with regard to the reported condition.However, replication of this condition may occur if the lock ring is inadvertently moved out of position during handling of the reload.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ ultra universal short, endo gia¿ ultra universal or endo gia¿ ultra universal xl stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.